MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the doctor performed an r2p procedure.The left radial was small, around 2.0 mm.The doctor was an experience r2p operator and knew that it was small, however he deemed it safe.They were able to successfully treat the right superficial femoral artery (sfa) with percutaneous transluminal angioplasty (pta), the right external iliac with shockwave and stent.He then treated left common iliac with stent.He removed the sheath with the dilator and.035 guidewire advantage (gwa).He experienced spasm which he anticipated.The patient was under monitored anesthesia care (mac).He felt resistance however deemed it safe to remove the sheath.The sheath was successfully removed, however, there was some separation in the sheath once it was removed.There was nothing left behind and no complications.There was no adverse event and no blood loss.Type of procedure performed was a right and left iliac intervention.
 
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).A3b: gender: n/a.A4: weight: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One r2p sheath and dilator assembly was returned to terumo medical corporation for assessment.The sample was subject to visual analysis.The dilator is inserted into the sheath and cannot be removed.The sheath is separated 12.2-18.1cm from the sheath hub.The complaint can be confirmed for sheath separation.The exact root cause cannot be determined.The likely root cause is the sheath separated due to a smaller radial artery and increased resistance due to spasm.The r2p ifu was reviewed, and it states: "precautions: before use, use an appropriate diagnostic method, such as ultrasound to make sure the sheath size (fr.) is appropriate for the access vessel and the interventional / diagnostic device to be used.Caution: while inserting or withdrawing, if resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key19237861
Report Number1118880-2024-00060
Device Sequence Number8142603
Product Code DYB
UDI-Device Identifier00389701012353
UDI-Public00389701012353
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C10W
Device Lot Number0000456615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GUIDEWIRE ADVANTAGE (GWA)
Patient Age74 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite